Add some T3(Thylexan) to my levo, how long it will take until it working ?

I got a prescription from my new endo who told me drop my levo to 100mcg from 125mcg and add 12,5 T3 and to see him in two months. I have in house some T3(thylexan and thybon) I bought them several months ago but I didn't use them.

So, for starters I took for a couple of days only 6,25 T3 and 100levo . I want to keep this for feew days and then up to 12,5 T3. I'm not sure I do properly.

Today I felt hot and a little breathless (I hope to disappear).

thank you for any advices.

8 Replies

  • Adin hi,

    It is sensible to slowly increase the T3, but be aware the effect of the T3 start to wear off after about 8-9 hours. There is different half life attributed to T3 I reckon it is about 12 hours, it is much shorter than T4 which is at least a couple of weeks. One dose T3 a day will help but you will either need to spread out the dose 6.25mcg in the morning, and the same again after about 8 hours. The guy who wrote recovering with T3 takes 4 doses a day. With my experience to date I can quite understand why. You may also need a higher dose than 6.25mcg, it is pretty tiny. I am on 50 mcg at the moment just in the mornings, but plan to introduce some afternoon doses, gradually.

    I do get hot and my breathing worsens when the T3 is wearing off, (I did have a breathing problem any way since I have been unwell), I also feel very old and tired.

    Good luck hope the info helps.

  • Hi JudithW,

    Thank you for the reply, I know about the half life of T3, the problem is that my endo told me to take the T3 with T4 in the morning , not split. I do not know what to think. For the moment I do not feel any big difference compared T4 only even if I reduced with 25mcg( the levo).

  • Hi Adin,

    So what are your concerns? Taking in what you have told us, 12.5 mcg taken rather than 6.25 is still pretty small, I would increase it to the 12.5mcg as you have been told, and see if the larger dose makes a difference, and note what happens 8/9 hours later so you can report back. It is worth jotting things down so you have some proper idea of what has happened.

    Think back to your starting to take the Levo you would possibly have been started on 50mcg and gradually built up, can you remember the changes? Possibly not so much initially but then the increase in relief of symptoms as it was built up, the same should happen with T3. When you go back to your endo hopefully he will not say see it does not work. Stick to your guns and say it is a small dose.

    My Private Doctor started me on 25mcg of T3 straight away, hence my thinking the 12.5mcg is a bit small, and I have built up to the 50 mcg over 6 months.

    Hang in there.

  • So my concern it that f I increase it to the 12.5mcg my pulse it will goes up . On 6,25 my T3 pulse rate is now around 85. Only on levo(125gmc) pr was 70-75, for some days now I reduced levo to 100 mcg(as the endo told me to do, I don't understand why he reduced my levo dose) but pulse is still high . Curious thing when i take t3+levo in the morning my pulse goes down to normal(around 72) but few hours later the pulse goes up to 85, don't know why. My fear is that the pulse would rise more if I'll increase the t3 to 12,5. Another problem that I have, my ears start to ringing when I drop my levo and I added the T3(I do not know if they related).

    I was on Sertraline(due to my anxiety) for a couple of weeks but was unbearable for me so I quit, then endo decided to put me on T3 in addition to levo let's see what happens.

    May I ask JudithW, you are only on T3 or on comboT4/T3 ?

    Thank you.

  • Hi Adin,

    The pulse should always be taken at rest i.e. first thing in the morning, or after you have been relaxing for a while 20-30 mins. Since I have taken the T3 I have had a reduction in pr by about 3-4 bpm. So similar to your findings. I have decided that the body without the right hormones has to work harder, and hence a higher pulse rate. When you have the correct hormones in your body things relax down a bit.

    I cannot say for sure, but I do not think your pulse will go up with the additional 6.25mcg, I think the opposite should happen, as T3 has a short life if you take it one day and the pulse goes up do not take it again. You could also try taking a temperature reading each day before you get up. It should be around 36.8oC, (98.4oF)

    Perhaps the ear ringing is due to the lack of hormones and you need to get the additional T3 into you.

    I was started on T4 and worked up to 100mcg but still had symptoms, breathing problems swallowing and odd noises in my throat. With T3 things are so improved, including the breathing but not completely better.

  • Thank you JudithW for your quick response. First thing in the morning I took my temperature and it was 36,2C and my pulse after I took 6,25+100levo was 72. It is the 5th day since taking t3 and reduced levo. Since I reduced the levo my skin is getting drier(

    although I added T3, maybe not enough).

    I think about to increase the T3 dose at 12,5mcg but do not know how, split the dose or I take a whole in the morning ?

    Now my main problem is that, since this nightmare began, for about two months, I sleep with sleeping pills(due to my insomnia and anxiety when I was just on levo) and now I don't know how to stop them, I tried but I do not fall in sleep .

    I was on Sertraline(due to my anxiety) for a couple of weeks but the side effects was unbearable (and worsened my insomnia) so I quit.

    I hope T3 will reduce my anxiety soon and to be as I was once.

  • Hi Adin,

    What was your pulse before you took the Levo and T3. Try T3 at 12.5mcg in the morning along with the Levo (T4) but please start to document what is happening do it regularly for 2-3 weeks and then weekly for a check for a while. The increase in T3 should help to balance the loss of the T4, in fact if T3 is 4 times as potent it will replace the lost T4, and give you a little bit more.

    Your sleep, ok some suggestions, change your pattern of sleep preparation, no TV/films for a couple of hours before bed, music is good, if your into classics they are possibly the best. Lavender on the pillow might help as well, as might a relaxing bath with Lavender in as well. No coffee, Tea or cocoa after 6pm water with dilute juice if you cannot drink water alone. is fine. Have a cup of warm milk before bed (medicinal) hope your not lactose intolerant adjust if milk is a problem, and not that you just dislike it, hence my saying medicinal. Go to bed 30 minutes before usual, with a easy read book, when I was not sleeping so well it used to be the Mills and Boon's 2 or 3 lines and I was dropping off to sleep..?!! If you wake in the night go and spend a penny (have a wee) and go back to bed again be warm and not too hot (can you have a window open in the bedroom) and read the book again. Do not just lie there, it never works. I have been known to be doing the ironing at 3 am, or writing letters, no TV though or films, they get the brain going far too fast.

    As to stopping the tablets try and get a bedtime routine going and then try without a tablet.

  • Thank you again for your rply.

    I don't know what my pulse was before I took the Levo and T3 but I suppose it's a bit higher than after I took the medication(but I'm sure it settled down after I take medication). Last evening it was 98. It Strange but after I took the hormones I fall into a deep sleep for couple of hours(I dreaming) without tablets. After I took the T3(in addition) I feel a little sensation of breathlessness and a pleasant warmth that embraces me and my whole body calmed, after then I falling asleep again(at 6am) as I said. The problem is when evening comes and anxiety increase and don't let me sleep, maybe something wrong with my adrenals.

You may also like...